Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 154, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 23, 2014, 7:48 PM CDT for Kimble County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2014, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 23, 2014, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:18 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 23, 6:18 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT MON JUN 23 2014 .AVIATION... /00Z TAFS/ Expect VFR conditions at the terminals this evening into the early morning hours. Stratus will develop along the I-10 corridor during the morning hours Tuesday, going with MVFR CIGS at the KSOA and KJCT terminals after 10Z Tuesday. VFR conditions will return by 15Z Tuesday. Isolated thunderstorms will be possible around the KSJT terminal through mid evening and carrying VCTS through 03Z. A complex or two of storms will develop well west of the terminals later tonight and some of this activity may make it east into West Central Texas by Tuesday morning. Confidence is not high enough to put in the terminals and will watch radar and satellite trends this evening. && .PREV DISCUSSION... /ISSUED 344 PM CDT MON JUN 23 2014/ SHORT TERM... (Tonight and Tuesday) Showers and thunderstorms moved out of the area early this afternoon, leaving partly to mostly cloudy skies and a very humid air mass along with leftover outflow boundaries from the overnight into early morning thunderstorms. Aloft, a shortwave trough is moving east into New Mexico this afternoon helping to set off thunderstorms across the mountains of New Mexico. Thunderstorms were also developing across the mountains near and west of the Big Bend area in Texas. A few isolated thunderstorms could develop by late this afternoon or evening along some of the previously mentioned boundaries. For tonight, expect another cluster of thunderstorms to get organized to our west or northwest and move into our area overnight. Thunderstorms are already developing across the mountains of New Mexico, and upscale growth into a cluster of thunderstorms is expected as the shortwave moving into the area approaches. Several models indicate an MCS moving east through the Permian Basin overnight, and into our area by early tomorrow morning. Timing the arrival of these thunderstorms is difficult, but expect the bulk of the activity to be after midnight rather than before. Locally heavy rainfall, and dangerous lightning would be the primary concerns with these thunderstorms. Additional thunderstorm activity is possible tomorrow afternoon, especially if the atmosphere can destabilize during the afternoon hours. The favored area for redevelopment tomorrow appears to be northwest of the area near the Texas panhandle region where another approaching shortwave will interact with persistent moist upslope flow. Temperatures will remain near normal with lows near 70 tonight, highs around 90 tomorrow. 20 LONG TERM... (Tuesday night through next Monday) Weak northwest flow aloft will continue over our area Tuesday night and Wednesday. Could have a leftover disturbance (possibly a MCV) over our eastern counties Tuesday evening and early Tuesday night. The NAM brings a weak upper level disturbance southeast across the TX Panhandle and toward our far northern counties by early Wednesday morning. Showers and thunderstorms would be possible with both of these features. With this in mind, carrying 30 PoPs across our eastern and far northern counties Tuesday night, with 20 PoPs elsewhere. Have a lingering low PoP for the eastern part of our area on Wednesday, which will be on the eastern periphery of the upper level high. On Thursday and Friday, the upper high will remain positioned over Mexico and the U.S. Desert Southwest, with an eastward extension to near the Big Bend region. An upper shear axis is progged to set up to the east of our area. Cannot rule out a low possibility of showers/thunderstorms in some of our northern or eastern counties Thursday and Friday. However, with lack of confidence in placement of weak disturbances aloft or surface boundaries, prefer to leave PoPs out for now. For the weekend into the first part of next week, the 12Z GFS and ECMWF are in better agreement in gradually building the heights aloft over our area. While specific differences still exist, both models show an overall shift with the upper high to the north across the Southwestern states, while expanding it to the east into Texas and the Southern Plains. This would effectively shut off rain chances for our area, and lead to a warming trend in temperatures. However, with fairly moist ground conditions and evapotranspirative effects, along with south-southeasterly low- level flow keeping an influx of Gulf moisture into our area, believe the warming trend will be tempered. In addition, the GFS keeps the low-level thermal ridge to our west, with only a limited eastward expansion. With these indications, going with highs below the GFS MOS guidance for our area. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 71 90 72 92 72 / 40 40 20 20 10 San Angelo 70 90 71 92 72 / 50 30 20 10 5 Junction 71 89 71 91 72 / 30 30 20 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 23, 3:09 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 309 PM CDT MON JUN 23 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 309 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS MOST OF WEST CENTRAL TEXAS. THE PRIMARY HAZARDS WILL BE DANGEROUS LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY EVENING ACROSS WEST CENTRAL TEXAS. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 6:32 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
632 PM CDT MON JUN 23 2014
TXZ170-240000-
MASON TX-
632 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR MASON
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 627 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HILDA...OR ABOUT 16 MILES SOUTH OF MASON...MOVING EAST AT 15 MPH.
VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
HILDA BY 645 PM CDT
US-87 NEAR THE MASON-GILLESPIE COUNTY LINE AND LOYAL VALLEY BY 700
PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
SIMONSVILLE CROSSING BADER CREEK...
RANCH ROAD 783 CROSSING DEER CREEK...
SIMONSVILLE CROSSING BEAVER CREEK...
LOEFFLER CROSSING BEAVER CREEK...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF MASON COUNTY.
LAT...LON 3050 9932 3061 9932 3063 9896 3061 9895
3050 9896 3049 9897 3050 9930
TIME...MOT...LOC 2332Z 271DEG 15KT 3052 9918Special weather statement, Jun 23, 6:45 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT MON JUN 23 2014
TXZ168-240015-
MENARD TX-
645 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR MENARD
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF MENARD...MOVING SOUTHEAST AT 10 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
MENARD BY 655 PM CDT
THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 710 PM CDT
THE INTERSECTION OF US-83 AND RANCH ROAD 1773 BY 715 PM CDT
LAT...LON 3092 10000 3107 9982 3099 9960 3094 9960
3094 9949 3092 9949 3071 9970 3071 9971
3071 9977
TIME...MOT...LOC 2345Z 310DEG 9KT 3093 9982The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:35 PM CDT | Special Weather Statement | SJT | Kimble | 25 min |
| Jun 23, 7:40 PM CDT | Special Weather Statement | SJT | Kimble | 35 min |
| Jun 23, 8:07 PM CDT | Areal Flood Advisory | SJT | Kimble | 113 min |
| Jun 23, 8:32 PM CDT | Flash Flood Warning | SJT | Kimble | 118 min |
| Jun 24, 6:16 AM CDT | Special Weather Statement | SJT | Crockett, Irion, Sterling | 59 min |
| Jun 24, 6:54 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion | 111 min |
| Jun 24, 7:08 AM CDT | Special Weather Statement | SJT | Crockett, Irion | 52 min |
| Jun 24, 11:41 AM CDT | Areal Flood Advisory | SJT | Fisher | 2 hr |
| Jun 24, 12:35 PM CDT | Special Weather Statement | SJT | Fisher, Jones, Nolan | 55 min |
| Jun 24, 1:07 PM CDT | Areal Flood Advisory | SJT | Jones | 3 hr |
| Jun 24, 1:17 PM CDT | Special Weather Statement | SJT | Haskell | 58 min |
| Jun 24, 1:38 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Jun 24, 2:09 PM CDT | Areal Flood Advisory | SJT | Nolan | 111 min |
| Jun 24, 2:16 PM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.